MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a mira-flex microcatheter was placed in the patient for a transcatheter arterial chemoembolization (tace) procedure.During the procedure, the end tip of the microcatheter was detached while injecting the contrast agent by hand.The device was replaced and the procedure was completed successfully.No section of the device remained in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a supplier investigation, was conducted during the investigation.The complaint device was not returned to cook for investigation.However, images of the catheter after failure were provided, showing that the catheter shaft had separated from the hub.The strain relief had also disconnected from the hub.There does not appear to be any damage to the proximal end of the catheter shaft, the hub, or the strain relief.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the complaint lot and related subassembly lots was also completed.The review showed no reported nonconformances.A database search revealed no other complaints have been reported for the device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.The affected components are supplied to cook by an external supplier, therefore a supplier investigation was requested for the returned device.The supplier reviewed the specifications and dhr for the complaint lot, as well as the ten most recently manufactured lots, for the device.All reviewed lots tensile strengths at the beginning and end of the shifts passed the requirement per specifications.The supplier concluded that the complaint deficiency was not confirmed.Based on the information provided, no returned product, and the results of the investigation, it was concluded that component failure, without manufacturing or design deficiency, contributed to the failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8859561
Report Number1820334-2019-01933
Device Sequence Number2001055
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)210826(10)9275597
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2021
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Device Lot Number9275597
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight55